Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 18, 2023, 12:21 AM EDT for Hendry County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2023, 12:21 AM EDT (04:21 UTC)
- Expired
- Jun 18, 2023, 1:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Hendry County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
720
WWUS82 KMFL 180421
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1221 AM EDT Sun Jun 18 2023
FLZ063-066-067-180515-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1221 AM EDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of northern Hendry and
southwestern Glades Counties through 115 AM EDT...
At 1221 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Labelle, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Labelle, Moore Haven, Montura, Port La Belle, Devils Garden, Ortona,
Keri and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2657 8144 2682 8151 2692 8112 2657 8085
TIME...MOT...LOC 0421Z 265DEG 26KT 2670 8144
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 7:31 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 17, 7:31 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Miami FL 731 PM EDT Sat Jun 17 2023 ...New AVIATION... .SHORT TERM... (Rest of today through Sunday) Issued at 1249 PM EDT Sat Jun 17 2023 Unsettled weather continues today as an upper level trough amplifies over the southeast US and a mid-level shortwave slides over South Florida. Scattered to numerous showers and thunderstorms will impact much of South Florida this afternoon as sea-breeze driven convection combines with the remnants of an MCS to our north as they advect into the area. Latest mesoanalysis this morning shows an area of robust instability (CAPE > 3000 J/kg), strong shear (EBDW ~35-45 kts), moderate lapse rates (6-7 C/km) and enhanced PWATs (up to 2 inches) moving into our area, which will bolster the chance for a few strong to severe storms. With the environmental conditions as they area, damaging winds will be the more likely severe impacts with these storms, although small hail (up to the size of a quarter) and a few funnel clouds cannot be ruled out, especially along boundary collisions and the East Coast sea breeze. Flooding will also be a concern for the East Coast metro areas as multiple rounds of storms and even some backbuilding could result in continued rainfall. With the shortwave advecting eastward away from the region tonight into Sunday, the best dynamics for strong to severe storms will depart. However given the continued southwesterly flow of moist and unstable air across the region, shower and thunderstorm chances will remain elevated in nature. A few of the CAMs indicate the potential for nocturnal shower and thunderstorm activity to persist into the overnight hours into early Sunday, followed by an additional round of diurnal showers and thunderstorms during the afternoon hours. Although convection is not anticipated to be as robust as today given warmer 500mb temperatures and less steep lapse rates, stronger winds aloft could lead to a few storms become severe in nature, with damaging winds and an isolated tornado possible. Temperatures and heat indices will remain exceedingly warm today and tomorrow. Temperatures this afternoon are expected to reach the low to mid 90s across the East Coast and lower 90s over the interior and southwest, while heat indices could approach the 103-105 range along the East Coast. Increased cloud coverage with storms will bring some relief to areas impacted, helping keep conditions below record values. && .LONG TERM... (Sunday night through next Friday) Issued at 120 PM EDT Sat Jun 17 2023 An active yet increasingly complex synoptic evolution will continue into early next week, as mid-level ridging over the western Gulf of Mexico will gradually give way to a retrograding cut-off low/Rex Block set-up mid-late week. All the while, low-lvl W-SWrly flow will continue to supply deep tropical moisture. As mentioned in previous long term discussions, the predictability and evolution of each of these synoptic features and the upstream implications of their strength and positioning could alter our weather here in South Florida greatly. Monday: To start the period we will remain in the mid-lvl NWrly flow regime as we remain downstream of the south-central US ridge. Convectively-enhanced disturbances will continue to crest the ridge and will interact with the climatologically rich moisture (PWATs generally 75-85th percentile) and a likely pinned sea-breeze boundary near the east coast. If the disturbance phases well with peak heating strong-severe storms will be possible, as well as localized flooding concerns along the immediate east coast due to the pinned boundary. It will be quite hot prior to convective initiation, with highs in the low to mid 90s and heat indices approaching advisory criteria Monday afternoon. Tuesday/Wednesday: The mid-week period will see the pattern shift as the cut-off low sets up to our north and meanders over the northern gulf coast. The focus for precipitation will remain the eastern half of the area, given the continued SWrly steering flow and convergence along the nearly-pinned east coast sea breeze. Heavy rainfall and locally strong storms remain a threat, with some of the convective potential dependent upon areas of vorticity ejecting around the cut- offs southern periphery. Thursday/Friday: The cut-off low may retrograde a bit west late in the period, although given the low-predictability nature inherent to these types of patterns this is not high confidence. This will enable high pressure over the eastern US to build westward, resulting in some backing of the low-lvl flow more S-SErly. The enhanced southerly flow between the Atlantic high and the western low may enable subtropical moisture to funnel the area Thursday/Friday maintaining the enhanced rain chances (with a potential continued hydro risk). Temperatures may decrease to near climo by this period due to increased cloud cover and a somewhat cooler airmass. && .AVIATION... (00Z TAFS) Issued at 729 PM EDT Sat Jun 17 2023 A few more showers and thunderstorms will be possible through about 01-02Z over the Miami-Dade terminals. Generally VFR conditions overnight although a few showers can't be ruled out over portions of the area. Sunday will once again feature thunderstorm chances starting in the late morning/early afternoon. Winds generally light SW or light and variable overnight and then prevailing W-SW during the day on Sunday. && .MARINE... Issued at 1249 PM EDT Sat Jun 17 2023 A generally moderate to robust south to southwesterly flow in the 10 to 15 kt range is expected to continue across the Atlantic marine zones, and around 5 to 10 kt over the Gulf waters through the weekend. Expect seas mainly around 2 feet or less over the Gulf waters and 3 feet or less over the Atlantic waters. Scattered showers and thunderstorms will be possible each day, with higher chances Saturday and Sunday. Any thunderstorms that form could produce brief periods of rough seas and gusty winds. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 92 78 93 / 80 70 30 70 West Kendall 76 93 76 94 / 50 60 30 70 Opa-Locka 76 92 77 93 / 70 70 30 70 Homestead 76 91 76 92 / 50 60 30 60 Fort Lauderdale 76 91 76 90 / 80 70 40 70 N Ft Lauderdale 76 92 77 92 / 80 70 40 70 Pembroke Pines 76 92 76 92 / 70 70 40 70 West Palm Beach 75 91 75 92 / 40 80 40 80 Boca Raton 76 93 76 93 / 70 70 40 80 Naples 81 91 80 92 / 50 80 50 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...ATV LONG TERM....Carr AVIATION...Carr
Hazardous weather outlook, Jun 17, 8:35 PM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Miami FL 835 PM EDT Sat Jun 17 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 181200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 835 PM EDT Sat Jun 17 2023 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Thunderstorms: Scattered thunderstorms are possible this evening and overnight, with the highest chances near the Gulf coast and adjacent waters during the pre-dawn hours. Flooding: Localized flooding is possible with more concentrated showers and thunderstorms, but the threat remains minimal. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous thunderstorms will be possible each day through the middle of the week. The strongest storms could contain heavy downpours, gusty winds, small hail, funnel clouds and frequent lightning. Peak heat indices in the 104-107F range will be possible each day through Monday. The risk of rip currents increases for Gulf Coast beaches on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Jun 17, 7:36 PM EDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
736 PM EDT Sat Jun 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Gst 3 ESE Fort Lauderdale 26.11N 80.11W
06/17/2023 M39 MPH Broward FL Mesonet
Gust to 34kts at Fort Laud Beach WeatherFlow
site.
&&
NCLocal storm report, Jun 17, 9:05 PM EDT, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
905 PM EDT Sat Jun 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Gst 2 SSE Plantation 26.09N 80.23W
06/17/2023 M50 MPH Broward FL Mesonet
Delayed Report - Earthnetworks Mesonet
Beacon FTBCM reported a wind gust of 50 mph
at 6:00pm as a severe thunderstorm moved
through the area.
&&
HadiSpecial weather statement, Jun 18, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1221 AM EDT Sun Jun 18 2023
FLZ063-066-067-180515-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1221 AM EDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of northern Hendry and
southwestern Glades Counties through 115 AM EDT...
At 1221 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Labelle, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Labelle, Moore Haven, Montura, Port La Belle, Devils Garden, Ortona,
Keri and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2657 8144 2682 8151 2692 8112 2657 8085
TIME...MOT...LOC 0421Z 265DEG 26KT 2670 8144
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 18, 3:24 AM EDT | Special Weather Statement | MFL | Hendry | 66 min |
| Jun 18, 3:31 AM EDT | Rip Current Statement | MFL | Collier | 16 hr |
| Jun 18, 4:15 AM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Jun 18, 4:26 AM EDT | Areal Flood Advisory | MFL | Collier | 64 min |
| Jun 18, 4:29 AM EDT | Special Marine Warning | MFL | 46 min | |
| Jun 18, 4:32 AM EDT | Special Weather Statement | MFL | Hendry | 58 min |
| Jun 18, 5:27 AM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Jun 18, 5:48 AM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Jun 18, 5:59 AM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jun 18, 6:30 AM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Jun 18, 6:42 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 20 min |
| Jun 18, 8:36 AM EDT | Special Weather Statement | MFL | Collier | 24 min |
| Jun 18, 8:45 AM EDT | Special Marine Warning | MFL | 15 min | |
| Jun 18, 8:54 AM EDT | Areal Flood Advisory | MFL | Collier | 5 hr |
| Jun 18, 9:00 AM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Jun 18, 12:13 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Jun 18, 1:22 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 18, 1:24 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Jun 18, 2:07 PM EDT | Special Weather Statement | MFL | Monroe | 23 min |
| Jun 18, 2:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Jun 18, 2:15 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 18, 2:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 18, 2:54 PM EDT | Special Marine Warning | MFL | 36 min | |
| Jun 18, 2:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Jun 18, 3:15 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 18, 3:29 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Jun 18, 3:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 18, 3:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 18, 3:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jun 18, 4:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 18, 4:15 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 18, 5:01 PM EDT | Special Marine Warning | MFL | 29 min | |
| Jun 18, 5:29 PM EDT | Special Marine Warning | MFL | 31 min | |
| Jun 18, 5:30 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Jun 18, 7:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| Jun 18, 7:43 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.